Gulfport Police and emergency responders revived a man who had a suspected fentanyl-related overdose Dec. 22. The incident occurred near 51st Street and 13th Avenue South.
Officers gave the man four doses of Narcan (an emergency treatment for opioid overdoses), as did the person who called 911, according to the Gulfport Police Department.
Police also used an automatic defibrillator (AED) and GPD Officer Brandon Dillard had begun chest compressions when rescue personnel arrived, according to GPD.
First responders revived and transported the man to the hospital.
GPD Sergeant Thomas Woodman said the man survived and had possibly overdosed on fentanyl and heroin.
There have been several recent overdoses in Gulfport as well as some victims revived with Narcan. Fentanyl is a strong, often lethal opioid and linked to many of the fatal overdoses in Florida and the U.S.
There has been a rise in drug overdoses — many of them tied to fentanyl and other opioids — during the COVID-19 pandemic and all hits mental health, financial and public health strains.